MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALIGHT ST MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALIGHT ST MESH; SURGICAL MESH
Catalog Number 5954680
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/06/2023
Type of Reportable Event Malfunction
Event or Problem Description
As reported, during a laparoscopic ventral hernia repair procedure, the ventralight st mesh was hydrated for 30 seconds and was rolled immediately with st coating inside.It was reported that the hydrogel barrier was peeling off and breaking while fixating the mesh.It was reported that the mesh was removed, and another mesh was used to complete the procedure.There was no patient injury.
 
Additional Manufacturer Narrative
As reported, the ventralight st mesh was hydrated for 30 seconds prior to insertion and during fixation the hydrogel (st) barrier was peeling off the mesh.An intraoperative video was provided showing the st coating pulling away from the mesh.Per the instructions-for-use (ifu), provided with the device, "the ventralight st mesh should be hydrated for no more than 1-3 seconds immediately prior to placement in order to maximize the flexibility of the mesh.The safety and effectiveness of ventralight st mesh in combination with solutions other than saline have not been tested." based on the event as reported and review of video provided, the issue that presented was the result of hydrating the mesh for more than 1-3 seconds as prescribed in the ifu.Review of manufacturing records shows the product was manufactured to specification.(b)(4).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
VENTRALIGHT ST MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key17845592
Report Number1213643-2023-00351
Device Sequence Number17239877
Product Code FTL
UDI-Device Identifier00801741031656
UDI-Public(01)00801741031656
Combination Product (Y/N)N
Initial Reporter CountryTC
PMA/510(K) Number
K101851
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/28/2023
Device Catalogue Number5954680
Device Lot NumberHUFZ1360
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/07/2023
Initial Report FDA Received Date09/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/08/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown